Login
Questions or Comments!
admin@frumsupport.com

Get FrumSupport News! Join our mailing list.
Email:


Search

Navigation:

 Tehilim List  < Refresh >
TOPIC TITLE: No thyroid
Created On 3/13/05 4:21 AM
Topic View:

View thread in raw text format


BoruchHashem
Junior Supporter

Posts: 17
Joined: Mar 2005

3/13/05 4:21 AM
User is offline

I had my thyroid removed 2 years ago because of a large benign growth on my thyroid.
I am still overweight tired and lethargic. I am improving but I was hopeful that I would be in a better state.
I have blood tests every month and every month the thyroxine I am taking is adjusted.
Any ideas?
 
Reply
   
Quote
   
Top
   
Bottom
     



chanieF
Senior Supporter

Posts: 360
Joined: Feb 2005

3/14/05 1:57 AM
User is offline

i am assuming you are seeing an endocrinologist.
however, should you not already be seeing one who specializes in thyroid specifically, then this can be very helpful.
hatzlacha.
 
Reply
   
Quote
   
Top
   
Bottom
     



dina
Junior Supporter

Posts: 2
Joined: Mar 2005

3/16/05 12:29 PM
User is offline

If you are in NY, I highly recommend Dr. Shussler at Down State Medical Center. He has a slightly obnoxious personality but he's incredibly good at "guessing" the correct dosage for meds. Good Luck.
 
Reply
   
Quote
   
Top
   
Bottom
     



BoruchHashem
Junior Supporter

Posts: 17
Joined: Mar 2005

3/27/05 8:48 AM
User is offline

I live in London England and finding it extremely difficult to find an endocronlogist
 
Reply
   
Quote
   
Top
   
Bottom
     



Ray
Supporter

Posts: 125
Joined: Jan 2005

3/28/05 5:10 PM
User is offline

Boruch Hashem,

maybe you should call Echo - and organization in Rockland county maybe they know a Dr. in England 845-425-9750.
Hatzlacha Rabba
 
Reply
   
Quote
   
Top
   
Bottom
     



BoruchHashem
Junior Supporter

Posts: 17
Joined: Mar 2005

4/6/05 5:50 PM
User is offline

Can anyone tell me the ideal level of TSH &TS4?
 
Reply
   
Quote
   
Top
   
Bottom
     



Ray
Supporter

Posts: 125
Joined: Jan 2005

4/6/05 6:15 PM
User is offline

Did u call echo?
 
Reply
   
Quote
   
Top
   
Bottom
     



Torsalicious613
Senior Supporter

Posts: 461
Joined: Mar 2005

10/28/05 5:36 PM
User is offline

hi, i don't exactly have the problem of not having a thyroid, thank g-d. but recently i've had some thyroid problems. i'm terrified they're going to come back. originally i thought it was only because of all the lithium the doctors are making me take, but now i'm wondering if losing 50 lbs. in one year and not eating a lot (1400 calories a day) had anything to do with it. i've now gained 30 of the pounds back. i'm now scared to lose weight, something that i'm sure is preventing me from meeting my shidduch, as if the lithium thing (and the problem with my thyroid) is not enough. i did have hyperthyroidism, but was treated with atenelol and took a radioactive iodine pill with a scan to check the status of my thyroid and elliminate the possibility of a tumor/growth. turns out my thyroid does not uptake iodine very well, so you couldn't really see much in the reading. but from what they saw, no tumor, so thank g-d. baruch hashem, i feel bad for you and hope you get better, even though you are without a thyroid for the rest of your life, a real bummer, something i would have a very hard time with myself, but thank g-d, have not had to deal with. as ray said, have you called echo yet? i know england is a very hard place to live healthcarewise, my grandmother grew up there after she fled poland before the war, and to say it nicely, not only was poland's dental system not so good, but england's dental care (and from what i've seen and heard from other people) i think their healthcare system is not quite up to par as well. so good luck with that, i'm sorry i can't be of much help! if anyone can give me advice about my little problem, i'd definitely appreciate it. i would hate for my thyroid problem to come back, and be faced with the possability that it might have to be removed, as warned before by the doctor if my condition did not get better (which thankfully did). but i am still scared. is there anything i can do to improve the health of my thyroid? any advice? thank you, baruch hashem, i wish you luck.

tors


-------------------------
what the hecka is a signiature?
 
Reply
   
Quote
   
Top
   
Bottom
     



chanieF
Senior Supporter

Posts: 360
Joined: Feb 2005

10/30/05 1:35 AM
User is offline

att tors:
not sure if this helps at all or not...
have you had your pituatary checked??
sometimes this can cause changes in many things and first manifests as psycholgical issues, then some hormonal etc. since it is the master gland
just a thought...

also, definitely weight changes and meds can change thyroid function and general hormonal functions.
i'd also recommend checking for insulin resistance, as well as other related hormonal functions, as this can also affect weight gain.
hatzlacha!
 
Reply
   
Quote
   
Top
   
Bottom
     



imale
Junior Supporter

Posts: 2
Joined: Jan 2006

1/29/06 7:40 AM
User is offline

I had my thyroid removed three years ago and have been taking medication since. My experience has been that even when the blood tests are fine, you need to be your own detective and work things out. I found out that the best time to take the medication is in the morning because it keeps you going so why waste it at night. At one point I asked the doctor for a little more medication, even though the blood tests were fine, because I felt like I was running out of steam around 7 in the evening. I had to take the additional medication at night because too much at once gave me heart palpitations. The small addition has helped me.
Additionally, I found that multi-vitamins and exercise help. I thought I was too tired to exercise but a 20 minute walk a day helps me get through the day.
 
Reply
   
Quote
   
Top
   
Bottom
     



bsd
Supporter

Posts: 38
Joined: Oct 2006

8/1/07 1:44 AM
User is offline

I had my thyroid removed 13 years ago when I was 18 years of age. I'm always tired and sluggish. I take blood tests very often and adjust my medication accordingly. Is there anything I can do to feel more energetic besides exercize (which I try to do)? I also take my med in the morning before anything and then I wait about an hour before drinking/eating.
 
Reply
   
Quote
   
Top
   
Bottom
     

View thread in raw text format
FORUMS > Endocrinology, Diabetes & Metabolism > Thyroid Disorders < Refresh >

Navigation:

The information in this site is not intended to replace the advice of a doctor. FrumSupport disclaims any liability for the decisions you, the User, makes based on information on this site. By using this site, reading, viewing, posting or otherwise, you signify your assent to the Terms and Conditions of Use. If you do not agree to all these Terms and Conditions of Use, please do not use this site. FrumSupport may revise and update these Terms and Conditions of Use at anytime. Your continued usage of FrumSupport will mean you accept those changes.

If you think you or someone you know has a medical emergency, call your doctor, Hatzolah or 911 immediately. FrumSupport cannot and does not monitor forums and postings and cannot and will not pro-actively obtain help for users in need as FrumSupport does not have the funds or people power to accomplish such tasks and it will infringe on the anonymity of each user. Therefore, FrumSupport’s liability is limited by this paragraph and as further set forth in the Terms and Conditions of Use.